Alert archive / Missouri / Tornado Warnings in 2025

Tornado Warning 63, NWS Springfield, MO

May 19, 2025St. Clair County, Vernon County, Missouri

NWS Springfield, MO issued this tornado warning at May 19, 2025, 5:48 PM CDT for St. Clair County, Vernon County, Missouri. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 19, 2025, 5:48 PM CDT (22:48 UTC)
Expired
May 19, 2025, 6:15 PM CDT
In force
27 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties St. Clair County, MO, Vernon County, MO

The radar

The Springfield radar (KSGF), 93 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 19, 1:37 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.8 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2025-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 661 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2025-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 406 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
661 J/kg
Mixed-layer CIN
-274 J/kg
Mixed-layer LCL
773 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
406 m²/s²
0-3 km storm-relative helicity
505 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted.

646 
WFUS53 KSGF 192248
TORSGF
MOC185-217-192315-
/O.NEW.KSGF.TO.W.0063.250519T2248Z-250519T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Springfield MO
548 PM CDT Mon May 19 2025

The National Weather Service in Springfield has issued a

* Tornado Warning for...
  Southwestern St. Clair County in west central Missouri...
  East central Vernon County in west central Missouri...

* Until 615 PM CDT.

* At 547 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near Walker, or 8 miles west of El Dorado Springs,
  moving northeast at 25 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Walker, Harwood, Tiffin, and Taberville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3795 9383 3789 9397 3790 9406 3786 9407
      3782 9416 3790 9424 3803 9406
TIME...MOT...LOC 2247Z 242DEG 23KT 3788 9417 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

Soria
1 follow-up statement
841 
WWUS53 KSGF 192305
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
605 PM CDT Mon May 19 2025

MOC185-217-192315-
/O.CON.KSGF.TO.W.0063.000000T0000Z-250519T2315Z/
St. Clair MO-Vernon MO-
605 PM CDT Mon May 19 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR
SOUTHWESTERN ST. CLAIR AND EAST CENTRAL VERNON COUNTIES...

At 605 PM CDT, a severe thunderstorm capable of producing a tornado
was located near El Dorado Springs, moving northeast at 25 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Tiffin and Taberville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3795 9383 3791 9396 3790 9405 3790 9406
      3789 9411 3798 9413 3803 9406
TIME...MOT...LOC 2305Z 242DEG 23KT 3794 9404 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

Soria

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at May 19, 2:06 PM CDT, 3 hours 42 minutes earlier. Its key messages:

  • Enhanced (3 of 5) to Moderate (4 of 5) Risk today and tonight. Confidence and concern is increasing for multiple rounds of strong to severe storms this afternoon through the overnight hours. Hazards include tornadoes, some potentially strong, tennis ball sized hail, and wind gusts up to 70-80 mph.
  • A Tornado Watch is in effect until 9 PM this evening for areas along and west of Highway 65.
  • Many areas to see 1 to 3 inches of rain through Tuesday. A Flood Watch is in effect until 7 AM Tuesday. Localized areas could see rain amounts as high as 5-7 inches.
  • Active pattern is forecast to end after Tuesday, with mostly dry and cooler temperatures late this week.
  • 40-60% rain chances return for Memorial Day Weekend.
Area forecast discussion, May 19, 2:06 PM CDT, 3 hours 42 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
206 PM CDT Mon May 19 2025

.KEY MESSAGES...

- Enhanced (3 of 5) to Moderate (4 of 5) Risk today and tonight.
  Confidence and concern is increasing for multiple rounds of
  strong to severe storms this afternoon through the overnight
  hours. Hazards include tornadoes, some potentially strong,
  tennis ball sized hail, and wind gusts up to 70-80 mph.

- A Tornado Watch is in effect until 9 PM this evening for areas
 along and west of Highway 65.

- Many areas to see 1 to 3 inches of rain through Tuesday. A
  Flood Watch is in effect until 7 AM Tuesday. Localized areas
  could see rain amounts as high as 5-7 inches.

- Active pattern is forecast to end after Tuesday, with mostly  dry
  and cooler temperatures late this week.

- 40-60% rain chances return for Memorial Day Weekend.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 205 PM CDT Mon May 19 2025

Synoptic analysis shows a large amplified upper level trough over
the Rockies shifting east throughout the day and becoming negatively
tilted as it pivots towards the area. A surface low is currently
located over Kansas, with a dryline extending southward through
OK/TX and a warm front extending eastward located across the
forecast area. As the morning/early afternoon has progressed, the
system has lifted north/northeast, lifting the warm front into the
area.

Since the previous forecast, the Storm Prediction Center has
expanded the Moderate Risk (level 4 of 5) further north and east,
with all modes (potentially significant) possible. Storm set-up will
be pretty tricky, with likely a mixture of storm modes.

As of 1230PM, storms began to develop in eastern/southern OK, which
are expected to spread northeast into southwest MO beginning within
the next hour. Across the region, dewpoints are in the upper 60s/low
70s, showing an ample amount of moisture, with satellite imagery
showing slowly clearing skies across eastern Kansas as the cap
begins to erode. As daytime heating continues and large- scale
ascent begins to overspread the region, additional thunderstorm
development is expected along the dryline, beginning around 2-4PM.
Current guidance shows a highly unstable atmosphere, with MLCAPE >
2500 J/kg and deep layer shear between 40-50kts. With the 0-6kt bulk
shear vectors oriented from the west, supercells are the likely
storm mode towards the beginning of this event, which will allow for
all hazards, including large hail up to tennis balls, damaging wind
gusts between 70-80mph, and tornadoes, some potentially strong. The
tornado threat will increase as the afternoon progresses into the
evening, with the RAP STP showing values of 2-4 west of Hwy 65.
Latest CAM guidance shows clusters of supercells pushing through,
translating east- northeast and becoming widespread through the
evening and overnight.

A Tornado Watch is currently in effect for areas along and west of
Highway 65 until 9PM this evening. We'll continue to monitor how
things progress in order to determine any spatial or temporal
expansions in the future.

The cold front is progged to enter the western CWA later tonight,
pushing eastward overnight before exiting the area Tuesday
afternoon. CAMs show additional thunderstorm development west of I-
49 after midnight translating eastward into the early morning hours
before sunrise. As the nocturnal low level jet increases, 20-25kt 0-
1km shear and 100-200 m2/s2 SRH will allow for the tornado threat to
continue overnight in addition to large hail and damaging winds.

Slight (2 of 5) Risk for Severe Thunderstorms Tuesday:

Dissipating showers and thunderstorms may linger into the morning
hours after sunrise on Tuesday ahead of the sweeping cold front,
primarily east of Highway 65. We could see some destabilization
occur during the early afternoon, leading to 20-40% probability of
shower/thunderstorm redevelopment in the eastern Ozarks, however
latest guidance seems less keen on the western extent of this
occurrence, so confidence in any afternoon activity is fairly low.
If this can occur, 30-40kt deep layer shear will still be supportive
of supercells. We'll need to see if this would be more surface based
or elevated in nature, which would determine the primary hazards. If
they're more surface based, then tornadoes would be possible,
however more elevated storms would lead to large hail up to golf
balls as the primary hazard.

Flood Watch In Effect from until 7AM Tuesday:

With several rounds of showers/thunderstorms pushing through the
area today into tomorrow, a CWA-wide Flood Watch is in effect
through 7AM Tuesday. Over the past couple days, areas across east KS
and west-central MO have already seen 0.5-2.0 inches of rainfall,
with localized areas of 2-4 inches. HREF LPMM shows two primary
corridors for the heavy rainfall potential, with one over west-
central MO, and another across portions of the eastern Ozarks. Both
of these locations could see between 2-3 inches of additional
rainfall, with the LPMM showing the potential for pockets of up to 4-
6 inches. The WPC Excessive Rainfall Outlook highlights portions of
south-central MO in a Moderate risk (Level 3 of 4) to account for
this potential.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
Issued at 205 PM CDT Mon May 19 2025

Once this system pushes through, cooler and drier weather will enter
the region, with afternoon highs in the upper 60s to mid 70s
Wednesday, and the mid to upper 60s Thursday and Friday. Towards the
end of the forecast period, a gradual warming trend is expected,
with highs warming into the 70s through the weekend.

For Memorial Day weekend, 40-60% rain chances return as moisture
builds beneath northwesterly flow, however uncertainty remains high.
We'll continue monitoring how things progress as we get closer to
this timeframe.

&&

.AVIATION /18Z TAFS THROUGH 18Z TUESDAY/...
Issued at 1223 PM CDT Mon May 19 2025

Multiple rounds of showers and thunderstorms are expected during
the majority of the TAF period, which will have the potential
to be severe. All modes of severe weather will be possible, with
large hail up to tennis balls, tornadoes, wind gusts up to
60-70mph, lightning, and heavy downpours. Storm development
could be as early as 20Z, however the better chances will be
after 22Z, persisting into the overnight hours. MVFR conditions
will be likely throughout the period. Can't completely rule out
IFR or lower ceilings/visibilities, especially with the stronger
storms, however confidence was too low to include in the TAFs.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
KS...Flood Watch through Tuesday morning for KSZ073-097-101.
MO...Flood Watch through Tuesday morning for MOZ055>058-066>071-
     077>083-088>098-101>106.

&&

SHORT TERM...Melto
LONG TERM...Melto
AVIATION...Melto
Hazardous weather outlook, May 19, 2:24 PM CDT, 3 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
224 PM CDT Mon May 19 2025

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-201930-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
224 PM CDT Mon May 19 2025

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Moderate tornado risk.
  Moderate hail risk.
  Moderate thunderstorm wind damage risk.
  Significant lightning risk.
  Significant excessive rainfall risk
  Limited non thunderstorm wind risk.

DISCUSSION...

Multiple rounds of thunderstorms are expected this afternoon into
tonight with a severe risk present with any storm that develops.
All hazards will be possible, including hail up to the size of
tennis balls, damaging winds up to 70 to 80 mph, and tornadoes,
some potentially strong. A Tornado Watch is in effect until 9 PM
this evening for areas along and west of Highway 65.

Along with the severe risk, a localized flooding threat is
present for any areas that see multiple heavy thunderstorms.
Localized rainfall amounts up to 5 to 7 inches are possible. A
Flood Watch is in effect until 7 AM Tuesday to cover this threat.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Additional showers and thunderstorms are possible Tuesday (20-40%
chance). Some storms may become strong to severe generally east
of Highway 63 during the afternoon hours. Large hail up to golf
balls, damaging wind gusts up to 60 mph, and a low chance for a
tornado will be the main hazards.

.SPOTTER INFORMATION STATEMENT...

 Spotter activation may be needed today and tonight for the entire
area.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Melto

In the hours before

Local storm report, May 19, 3:40 PM CDT, 2 hours 8 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
340 PM CDT Mon May 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     Tstm Wnd Dmg     2 ENE Uniontown         37.86N 94.94W
05/19/2025                   Bourbon            KS   Utility Company

            Power outages reported by heartland rural
            electric coop.

&&

TEO
Local storm report, May 19, 3:43 PM CDT, 2 hours 5 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
343 PM CDT Mon May 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     Tstm Wnd Dmg     Walnut                  37.60N 95.08W
05/19/2025                   Crawford           KS   Emergency Mngr

            Reports of multiple large trees down in
            Crawford County, near McCune and Walnut.
            Time based on radar.

&&

TEO
Local storm report, May 19, 3:44 PM CDT, 2 hours 4 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
344 PM CDT Mon May 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     Tstm Wnd Dmg     Mccune                  37.35N 95.02W
05/19/2025                   Crawford           KS   Emergency Mngr

            Reports of multiple large trees down in
            Crawford County, near McCune and Walnut.
            Time based on radar.

&&

TEO
Local storm report, May 19, 3:57 PM CDT, 1 hour 51 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
357 PM CDT Mon May 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     Tstm Wnd Dmg     Pittsburg               37.41N 94.70W
05/19/2025                   Crawford           KS   Utility Company

            power outages reported in Crawford county
            county by Heartland Rural Electric Coop.

&&

TEO
Local storm report, May 19, 4:49 PM CDT, 59 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
449 PM CDT Mon May 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     Hail             1 ENE Girard            37.51N 94.82W
05/19/2025  M1.00 Inch       Crawford           KS   Fire Dept/Rescue

            Just east of Girard. Tim.

&&

TEO
Local storm report, May 19, 5:14 PM CDT, 34 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
514 PM CDT Mon May 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     Hail             1 N Nevada              37.86N 94.35W
05/19/2025  E1.00 Inch       Vernon             MO   Public

            Report from mPING, Quarter 1.00 in.

&&

TEO

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 12:21 AM CDTSpecial Weather StatementSGFCedar24 min
May 19, 2:24 AM CDTFlood WatchSGFBarry, Barton, Benton, Camden, Cedar, Christian and 28 more27 hr
May 19, 8:36 AM CDTSpecial Weather StatementSGFVernon24 min
May 19, 8:41 AM CDTRiver Flood WarningSGFVernon10 days
May 19, 8:41 AM CDTRiver Flood WarningSGFVernon5 days
May 19, 9:22 AM CDTSpecial Weather StatementSGFVernon53 min
May 19, 3:00 PM CDTSevere Thunderstorm Warning Considerable damage threatSGFBarton, Vernon45 min
May 19, 4:00 PM CDTSevere Thunderstorm WarningSGFBarton45 min
May 19, 4:30 PM CDTSevere Thunderstorm Warning Considerable damage threatSGFBarton, Vernon45 min
May 19, 5:16 PM CDTSevere Thunderstorm Warning Considerable damage threatSGFCedar, St. Clair, Vernon44 min
May 19, 5:21 PM CDTTornado WarningSGFVernon24 min
May 19, 5:24 PM CDTFlash Flood WarningSGFBarton, Vernon6 hr
May 19, 5:29 PM CDTSevere Thunderstorm Warning Considerable damage threatSGFBarry, McDonald, Newton46 min
May 19, 5:37 PM CDTTornado WarningSGFVernon23 min
May 19, 5:43 PM CDTSevere Thunderstorm WarningSGFBarton, Jasper, Newton32 min
May 19, 5:45 PM CDTTornado WarningSGFVernon30 min
May 19, 5:59 PM CDTSevere Thunderstorm WarningSGFBarton, Cedar, St. Clair, Vernon46 min
May 19, 6:05 PM CDTFlash Flood WarningSGFCedar, St. Clair, Vernon6 hr
May 19, 6:11 PM CDTSevere Thunderstorm Warning Considerable damage threatSGFBarton, Cedar, Dade, Jasper, Lawrence, Newton and 1 more64 min
May 19, 6:14 PM CDTSevere Thunderstorm WarningSGFBarry, Christian, Stone, Taney61 min
May 19, 6:14 PM CDTTornado WarningSGFSt. Clair31 min
May 19, 6:21 PM CDTTornado WarningSGFVernon24 min
May 19, 6:40 PM CDTSevere Thunderstorm WarningSGFGreene, Polk50 min
May 19, 6:40 PM CDTSevere Thunderstorm WarningSGFBenton, Cedar, Hickory, St. Clair, Vernon65 min
May 19, 6:40 PM CDTTornado WarningSGFSt. Clair35 min
May 19, 6:54 PM CDTSevere Thunderstorm Warning Considerable damage threatSGFMcDonald51 min

Nearby

Tornado Warnings in Missouri, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.